Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Effexor XR

I had a bad night last night.  Lying in bed, staring at the TV until 4 AM then I finally knocked out.  Tapered myself off Effexor XR 2 weeks ago (on my own) felt horrible.  Went to the doc and I've been back on it for 5 days.  Still feel horrible.  I get shooting electrical shocks from the top of my head, coursing through my body, down to my toes.  I have a massive headache most of the time.  My abdomen swells up and I get a frantic urge to go to the bathroom.  I am frustrated to say the least.  After 5 more days of 37.5 mg I am supposed to increase to 75 mg.  Tell me, please, why am I still experiencing these symptoms?  What should I expect re: symptoms when I increase dosage?  My doc is nice but not very thorough even if I ask questions.  I am 37 and have suffered with anxiety for about 3 years, which seems at its peak approximately 2 weeks before my period.  A friend suggested perimenopause but I am not too familiar with the subject.

Thanks, Shroo :)
1 Responses
Avatar universal
I am sorry to hear that you are experiencing symptoms of the "Serotonin Discontinuation Syndrome", which can result from abrupt discontinuation of serotonergic medications such as Effexor, Paxil, Zoloft, Celexa, etc. Generally, you should expect to begin to feel better within a few days to a week of resuming treatment with medication. For more information, please go to our archives, and refer to a post titled "Withdrawal symptoms from Celexa" posted by Ann on 4/7/00, with my response dated 4/12/00.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area